We revisit a special rational number sequence, introduced by L. Vietoris in 1958 in the study of the positivity of some trigonometric sums and used in other contexts by several authors. The aim of the present paper is to embrace and explore real and hypercomplex analytical methods to obtain generalizations of that rational number sequence, where Jacobi polynomials and generalized Appell polynomials are involved.

1.
Appell
P.
,
Sur une classe de polynomes
,
Ann. Sci. Ècole Norm. Sup.
9
(
2
) (
1880
)
119
144
.
2.
Askey
R.
,
Steinig
J.
,
Some positive trigonometric sums
,
Transactions AMS
187
(
1
) (
1974
)
295
307
.
3.
Brackx
F
,
Delanghe
R
,
Sommen
F.
,
Clifford analysis
.
Pitman
,
Boston-London-Melbourne
;
1982
. ISBN 0 273 08535 2.
4.
Cação
I.
,
Falcão
M.I.
,
Malonek
H.
,
Tomaz
G.
, “
A Sturm-Liouville Equation on the Crossroads of Continuous and Discrete Hypercomplex Analysis
,”,
Math. Methods Appl. Sci.
(in press).
5.
Cação
I.
,
Falcão
M.I.
,
Malonek
H.
,
On generalized Vietoris’ number sequences
.
Discret. App. Math.
2019
;
269
:
77
85
.
6.
Cação
I.
,
Falcão
M.I.
,
Malonek
H.
Vietoris’ number sequence and its generalizations through hypercomplex function theory
.
The Mediterranean International Conference of Pure, Applied Mathematics and Related Ar-eas (MICOPAM2018
), October 26-29
2018
,
Antalya, Turkey
.
Proceedings book of MICOPAM2018
, ISBN: 978-86-6016-036-4, 162-166.
7.
Cação
I.
,
Falcão
M.I.
,
Malonek
H.
,
Hypercomplex Polynomials, Vietoris’ Rational Numbers and a Related Integer Numbers Sequence
.
Complex Anal. Oper. Theory.
2017
;
11
(
5
):
1059
1076
.
8.
Campos LMBC
.,
On Some Solutions of the Extended Confluent Hypergeometric Differential Equation
,
J. Comput. Appl. Math.
2001
;
137
:
177
200
.
9.
Falcão
M. I.
,
Cruz
J.
,
Malonek
H.
,
Remarks on the generation of monogenic functions, in
Proc. of the 17-th Inter. Conf. on the Application of Computer Science and Mathematics in Architecture and Civil Engineering
, edited by
K.
Gürlebeck
and
C.
Könke
(
Bauhaus-University Weimar
,
2006
), ISSN 1611-4086, pp.
12
14
.
10.
Falcão
M. I.
,
Malonek
H.
,
Generalized exponentials through Appell sets in Rn+1 and Bessel functions
, in
AIP Conf. Proc.
, edited by
T. E.
Simos
,
G.
Psihoyios
, and
C.
Tsitouras
,
2007
, vol.
936
, pp.
738
741
.
11.
Gürlebeck
K.
,
Malonek
H.
,
A hypercomplex derivative of monogenic functions in Rn+1 and its applications
.
Complex Variables Theory Appl.
1999
;
39
:
199
228
.
12.
Laville
G.
,
Ramadanoff
I
,.
An integral transform generating elementary functions in Clifford analysis
.
Math. Methods Appl. Sci.
2006
;
29
:
637
654
.
13.
Vietoris
L.
,
Über das Vorzeichen gewisser trigonometrischer Summen, Sitzungsber
.
Österr. Akad. Wiss
167
, (
1958
)
125
135
.
This content is only available via PDF.
You do not currently have access to this content.